OMG I got woken up from a sound sleep and was sweating. I don't keep the bedroom hot so I got up and felt a little Dizzy and shaky so I took my b/s it was 54. I couldn't believe that number was I reading it wrong?.. Nope a true reading.. I ate a granola bar and some Cranberry juice.. This has never happened to me before.. I waited 1/2 hr and took it again 98...
What would cause this to drop like this? Any ideas???

Thanks, Larry

Views: 21

Tags: b/s, dizzy, low, sweating

Comment by Kristin on December 21, 2009 at 2:07pm
Hi Larry, sorry that you experienced this. I remember that my first low was scary too (though by now they are normal for me).

Think if you did anything unusual today: did you exercise? eat less carbs than usual? eat later than usual?

Did you eat fast acting carbs (some sweets) before bed? This can sometimes cause the blood sugar to go high, then your body overreacts by producing too much insulin and making it go low.

Just some ideas....
Comment by Keith221 on December 21, 2009 at 2:26pm
Who knows!!!!!!!! That's what makes this so much fun. LOL I know lows suck, me I am type 1 and so far the lowest I've seen is 43 out of no where. got to love this. Just keep the glucose tabs close by and remember it's good to feel the lows, there are some that don't feel them. Bang pass out doesn't sound a whole lot of fun. Oh, by the way lows can make for some really weird dreams If I dream and something is tasting SO GOOD, I know I am low and it wakes me up.
Comment by Shannon on December 21, 2009 at 2:33pm
I noticed that you're taking an oral med, but you didn't write which one. One class of drugs, sulfonylureas, stimulate the pancreas to release insulin, so there is an increased chance of hypoglycemia.

Sulfonylureas include drugs like acetohexamide (Dymelor), chlorpropamide (Diabinese), tolazamide (Tolinase), tolbutamide (Orinase), glipizide (Glucotrol and Glucotrol XL), glyburide (DiaBeta, Micronase, and Glynase PresTab) and glimepiride (Amaryl).

It is important, if you're using any of these meds, to check your BG often - especially after exercise or missed meals.
Comment by Kathyann on December 21, 2009 at 8:13pm
I'm just glad you woke up. Seems like when I used to take Lantus at night I would sleep so restlessly and wake up a lot but didn't think to check BG. Now I take it in the morning and sleep like a rock, morning BG never below 100 now.
Comment by Graham Scott on December 22, 2009 at 7:42am
Hi Larry, Sorry about your Morning Low's, When I asked my Doctor about this His adviceto me was never take Insulin,before you go to bed take it about two hours before going to bed and never go to bed on an empty stomach alway have something light to eat.
Graham
Comment by DSandCT on December 22, 2009 at 1:55pm
check out the dosis of insulin you are taking!
Comment by PatientX on December 22, 2009 at 5:40pm
Hi Larry, I am a type 2 on meds also and I experienced this type of issue for about 2 months this past summer. I would catch the tail end of the recovery part in the middle of the night after adranaline shot me up with glocose. I kinda figured out I was going low during the night because I would wake up in the middle of the night sweating, really high blood pressure, headaches and confussion. It came out of nowhere. I did start excercising heavily during the summer and changed my meds that I was taking.

I started eating a snack before i go to bed. This really stinks for type 2's because we really cant adjust meds like people who take insulin. Well i guess we can adjust meds but its a slower process. I started taking a half of a pill of metformin and that seemed to help me out with then night meal. I dont recommend you do this but I could not get a solution from my doc about this problem and became very annoying at night since I would wake up confused, sweaty, and with rapid heart beat. I tend to work out between 8 and 10 so I dont know if that had anything to do with it. But one thing that I did try was a piece of wheat bread with peanut butter and that seemed to help out.

I am still trying to figure out how to stop this. It is not as bad as before today but in the summer it really was bad because it would happen 2 to 3 times a week for that summer. So i wake up between 3 and 4 and if its around 80 I eat a peanut butter sandwhich. So check what you eat at night and the level of activity like Kristin said.
Comment by Cathy on December 22, 2009 at 9:19pm
I am T2 and on a pump with u5oo insulin. I have been dealing with diabetes since 16 and have had diabetes since I was 18. I have had many lows and lately I have been under a lot of stress, now usually I go high with stress but this time I have been going low. Maybe because my stress this time is combined with depression and not eating and a lot of just neglecting to care if it goes low or not. But I have been waking up to numbers in the 50's and 60's for 3 weeks now. I have been going low even in the afternoon. I have not been testing as much as usual. I can easily adjust my meds through my pump, but I think it might be my emotions doing it. My pancreas is crapped and has been from the very beginning.
Comment by Pauly on December 24, 2009 at 12:39am
Hi Larry,
If your on a Sulfonylurea such as Glimpride these are very unpredictable and can cause this rapid dive in BG. If you are on them it sorta like giving your self oral insulin but in the pill form I went off mine and it helped alot. From what I read some Docs dont like to prescribe this line of drugs because it is burning out beta cells. The goal is to preserve what beta cells you have left, not destroy them. If your taking this class of drug in the evening you may want to check with your Dr for alternative med or insulin to keep your numbers in check.
Comment by Steve on December 24, 2009 at 9:39am
I've had mine at 19 and woke up with my car in the river being pulled out by Fire Rescue. Just one of hundreds of experiences I could tell you.....

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service